MAUDE Adverse Event Report: ARTHREX, INC. IMPLANT SYSTEM, MINI TIGHTROPE, 1.1 MM; WASHER, BOLT NUT

ARTHREX, INC. IMPLANT SYSTEM, MINI TIGHTROPE, 1.1 MM; WASHER, BOLT NUT
Model Number IMPLANT SYSTEM, MINI TIGHTROPE, 1.1 MM
Health Effect - Clinical Codes Cyst(s) (1800); Pain (1994); Swelling (2091)
Date of Event 03/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that a revision basal joint arthroplasty with suspensionplasty procedure was performed on a patient on (b)(6) 2020, where a mini tightrope, ar-8914ds, was explanted.No further details, additional information requested.Additional information provided (b)(6) 2020: the patient underwent a basal joint arthroplasty with suspensionplasty procedure on (b)(6) 2019.On (b)(6) 2019, the patient started to notice swelling over the (left thumb) basal joint area and experienced pain and popping.The patient does not recall any new specific trauma or injury.She has been using the brace provided by the surgeon, especially when she was lifting up kids for her work.The surgeon explained to the patient that the endobutton appeared to be lose and that is what is bothering her, causing a cyst.Per the surgeon, the thumb appears stable and there is a good gap at the basal joint area in spite of the tightrope not working.Surgeon suggested that the hardware be replaced.Revision surgery was perfomred on (b)(6) 2020.Operative report (b)(6) 2020: surgeon noted the following on the operative report: "at this stage, i noticed that the button was not at the base of the first metacarpal and had moved into the cmc joint.The button was then removed from that location.The knot was intact; however, the tightrope suture itself, the fiberwire, had broken and that is why the button was loose.At this stage, a second incision was made over the second metacarpal and the other part of the endobutton was identified over the second metacarpal and it was removed.After removal of the previous mini tightrope, i inspected the basal joint area and also the second metacarpal area to look for any sharp bony edges that could have caused the fiberwire to cut or break.However, i could not find any."' a second mini tightrope, ar-8914ds, lot: 10348533, exp: 7/31/2024, was implanted in its place.The revision procedure was performed by the same surgeon as the initial procedure.

Brand Name
IMPLANT SYSTEM, MINI TIGHTROPE, 1.1 MM
Common Device Name
WASHER, BOLT NUT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9883007
Report Number1220246-2020-01766
Device Sequence Number14167471
Product Code HTN
UDI-Device Identifier00888867048881
UDI-Public00888867048881
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K090107
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIMPLANT SYSTEM, MINI TIGHTROPE, 1.1 MM
Device Catalogue NumberAR-8914DS
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2020
Initial Report FDA Received Date03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age52 YR